Vol. 35, No. 3, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
The Suslin-Kleene theorem for V κ with cofinality (κ) = ω

Chen Chung Chang and Yiannis (John) Nicolas Moschovakis

Vol. 35 (1970), No. 3, 565–569
Abstract

It is easy to extend to arbitrary structures A = A,R1,,Rlf1,,fmthe concepts of 11 and inductively definable relations, which are familiar for the structure of the integers. The second author showed in a recent paper that these two concepts coincide for countable A that satisfy certain mild definability conditions—this is a generalization of the classical Suslin-Kleene theorem. Here we generalize the Suslin-Kleene theorem in a different direction.

Main Result. Let V κ be the set of sets of rank less than κ, i.e., V 0 = ϕ,V ξ+1 = power of V ξ,V κ = ξ<κV ξ, if κ is limit. The classes of inductively definable and 11 relations on the structure 𝒱κ = V κ,∈↑ V κ(κ ω) coincide if and only if κ is a limit ordinal with cofinality ω.

This implies several corollaries about the class of 11 relations on V κ, when cofinality (κ) = ω, e.g., that it has the reduction property.

Mathematical Subject Classification
Primary: 02.77
Milestones
Received: 26 September 1969
Revised: 1 May 1970
Published: 1 December 1970
Authors
Chen Chung Chang
Yiannis (John) Nicolas Moschovakis